Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 68, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 8:29 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 8:29 AM CDT (13:29 UTC)
- Expired
- Jun 15, 2000, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 151330
FFWFWD
TXC231-151630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
829 AM CDT THU JUN 15 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 AM CDT
* AT 829 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN FROM CADDO MILLS...TO QUINLAN...MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE GREENVILLE...CADDO MILLS...AND
QUINLAN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3307 9627 3290 9616 3290 9601 3330 9595
3329 9619What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:45 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 15, 6:45 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 645 AM CDT THU JUN 15 2000 OUTFLOW BOUNDARY/FRONTAL BOUNDARY WAS DRAPED W-E ACROSS NORTH CENTRAL TEXAS THIS AM. LOW LEVEL JET HAS AIDED IN KEEPING CONVECTION GOING THROUGH THE NIGHT. HOWEVER...ACTIVITY HAS TENDED TO DECREASE EARLY THIS MORNING AND FURTHER WEAKENING WILL OCCUR AROUND SUNRISE. THE NW UPPER LEVEL JET WILL MOVE EAST TODAY WITH ANOTHER SHORT WAVE TROUGH MOVING INTO THE ROCKIES. THE DIVERGENCE ALOFT WILL ALSO MOVE EAST WITH THE MODELS INCREASING THE MID-LEVEL TEMPERATURES. IN ADDITION...THIS UPCOMING SHORT WAVE WILL ALLOW FOR THE OUTFLOW BOUNDARY TO MOVE NORTH TODAY...RETURNING DEWPOINTS INTO THE LOWER AND MID 70S. BUT WITH THE BOUNDARY IN THE AREA...CAN NOT RULE OUT A THUNDERSTORM OR TWO DEVELOPING THIS AFTERNOON ACROSS THE AREA THOUGH ANY ACTIVITY THAT FORMS SHOULD NOT BECOME ORGANIZED CONVECTION. FOR THAT REASON...WILL LET THE FLASH FLOOD WATCH EXPIRE AT 5 AM. IN THE EXTENDED PERIOD...A FRONT MOVES TO NEAR THE RED RIVER SATURDAY. THE AIRMASS WILL REMAIN UNSTABLE WITH MORE SHOWERS/THUNDERSTORMS. DFW 90/74/91/75 2020 ACT 90/74/90/75 2020 .FTW...NONE. 82 .AVIATION DISCUSSION... OUTFLOW BOUNDARY REMAINS SOUTH OF METRO AIRPORTS THIS AM. BOUNDARY SHOULD MOVE NORTH OF DFW AROUND MIDDAY AS UPSTREAM SHORT WAVE TROUGH MOVES INTO THE ROCKIES. BEST DYNAMICS ALOFT FOR THUNDERSTORMS WILL BE EAST OF THE REGION TODAY BUT WITH SFC BOUNDARY IN VICINITY...CAN/T RULE OUT A TSRA OR TWO...BUT NOT ENUF TO INCLUDE IN TERMINALS. 82
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:18 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Jun 14, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 49 min |
| Jun 15, 12:27 AM CDT | Flash Flood Warning | FWD | Johnson | 4 hr |
| Jun 15, 1:38 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 4 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 3 hr |
| Jun 15, 6:14 AM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jun 15, 6:38 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Jun 15, 9:32 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.